Itchiness And Buglike Sensations!
Posted 22 October 2019 - 04:28 PM
Lidocaine cream is also good but you need to limit your use to the amount on the container.
You might also try Benadryl (the one with diphenhydramine as the active ingredient)
Where are you at know on your Cymbalta dose and any other symptoms?
Posted 22 October 2019 - 06:57 PM
I am going through the SAME thing as you - these are all part of a lovely group of physical sensations called paraethsesia's / abnormal sensations with no physcial cause. These are very common during any psychotropic drug withdrawal. Mine has been lingering for months now (I also had it as a side effect while ON the Cymbalta so keep in mind when I say months - I have been fully off for 6 weeks now) but are SLOWLY going away, with windows of good days and windows of awful days yet. Paraesthesia also includes burning sensations, itching, crawling, tingling, prickling, etc ALL of which I also experienced. So don't be surprised by this but KNOW this is a COMMON (a quick google search will assure you of that) withdrawal symptom. When I posted my experience (you can message me, also under "Burning Prickling Tingling When Will This Stop..." it was mentioned that this can unfortunately linger for 2 months or 3. I tried Omega 3 for it which really helps for some people, but for me unfortunately it made the crawling sensation worse as it can with some people that are dealing with a slightly psychosis during withdrawal. This is evident in any research on the side effects of Omega 3 supplements. Even as I type this my skin is tingling and crawling like insects. Needless to say, some days I ended up in Emerg at my wits end. They all assured me this is normal and WILL pass. I AM seeing a psychiatrist next week I believe as I was put on a Rapid Assessment List due to my withdrawal symptoms and basically them driving me mad (not suicidal, but just beyond at y wits ends). So I will DEFINITELY tell you if he/she has nay further ideas of how to curb this withdrawal symptom or atleast make it a little more manageable. Note the doctor in Emerg 2 weeks ago prescribed me a pediatric dose of Seroquel which helped SLIGHTLY (like maybe 2/10) but made me twitch and gave me Restless Legs and tremors so ya... that was fun / as did Benadryl (I am sensitive obviously to any med that interferes with Dopamine right now - or just any med in general - also can thank withdrawal for that. I will only take it now if I absolutely need to (it does make you very sleepy).
When was your last dose of Cymbalta, how long were you on, etc. ??
Please keep in contact with me during this time; I also need support from someone going through the same thing... thanks.
Posted 23 October 2019 - 08:24 PM
How about you?
Posted 23 October 2019 - 09:06 PM
Isn't it frustrating that these things aren't really "sleep-offable"?! To a degree though, as consistent good sleep allows for the brain to repair much quicker than without. My emerg doc also mentioned this a few weeks ago - he said it is CRUCIAL that I sleep, even if I need medication to do so at this point (although not too much) as that is when the brain goes to work repairing.
Yes - celebrate the small victories! High five on the attempt to dye your hair. It seems simple, but during this phase of withdrawal everything seems like a challenge especially when physically bothered and aggravated in the senses. I agree it is very exhausting to deal with this. People that never go through this I think would find it very hard to understand .. if at all.
I slept for a total of 3 hours last night which made today BRUTAL. Currently drinking passionflower tea to help me sleep tonight. I know the small amount it might help isn't grand, but it's natural and I feel much better about it than taking any more meds.
I feel like every day changes - today was tingly, crawly and wet - yes, a wet feeling on arms and legs and tingly. Almost as if someone is splashing water all over me, and then the water crawls away. It's really fun (NOT!). It is enough to drive a person mad. It is crazy how the skin sensory neurons are so sensitive during withdrawal for some people. I just remind myself Okay - this is not nerve damage, this is nerve misfiring - and nerves that FIRE together, WIRE together! Sad, hard - but true.
I hope you sleep well tonight and keep in touch! The psychiatrist hasn't called me yet for my emergency appt (they were supposed to last week) so I gave them a few days grace period and will be calling them tomorrow morning. I am going to discuss these sensations with him/her just to pick their brain on any possible coping mechanisms during this time (even though time will heal all) it is honestly just sometimes reassuring to know a) I am NOT going crazy! and Refer to a! (sorry for my dry humor - I find it gets me through the dark days)
Posted 24 October 2019 - 06:31 PM
- fishinghat likes this
Posted 25 October 2019 - 03:42 PM
Sorry for late post in here, but the wife had this - and is just seeing it subside after tapering off Lexapro. It was agony to watch her go through it, but I knew it was all linked into the withdrawal. It can do some very strange things indeed, but as you say, it WILL pass. As difficult it is to keep telling yourself this, you know that it will. Your today is not your forever.
Hang in there.
Posted 25 October 2019 - 05:03 PM
I thank you guys too so much for the last few replies, it just really really mentally "comforts" me at this time to know this. It is so very hard to convince myself that I am not going crazy! Which is sad, but true. Deep breaths are crucial you are so right. And yes - the wet drop like sensations are agony when they occur - again, glad to know I am not the only one although I do and would not wish this withdrawal hell on even my worst enemy!!
To the previous post here, do you mind if I ask how long did it take our wife to see these sensations start to subside after the Lexapro?
Hrk630 - I got my appt with the psychiatrist next Friday so in a week I may have some useful information for us! I was told to not worry about them wanting to put me on more meds as they know that at the point I am at, that would only make things worse.
Posted 26 October 2019 - 06:19 PM
- invalidusername likes this
Posted 27 October 2019 - 08:52 PM
Posted 30 October 2019 - 12:09 PM
Sorry to hear that too yes, more rest is needed. I haven't slept in days I am up all night like a zombie but I don't want to take sleeping pills.. melatonin didn't do anything for me except make me anxious. Praying for healing as well - this too shall pass
Posted 30 October 2019 - 01:53 PM
Melatonin is great for sleep but if taken in too high a dose can cause anxiety. The recommended dose is 0.3 mg sublingual. Works great for me. Research has shown that doses greater than 1 mg can cause your sleep to be worse.
...and depression in higher levels too Hat if you remember the issues NM had, and me as well... on both occasions these were doses in excess of your recommended however.
Posted 30 October 2019 - 04:26 PM
I really should try this. I just thought I have been so tired and exhausted that I should be able to sleep without an aid. Sad to say but it's not happening at the moment. I will go to the health store here, hopefully they have a sub lingual.
Also the reason for not sleeping i probably my cortisol levels - had them tested a few weeks ago and my morning cortisol was 1049. The endocrinologist thought I had an adrenal tumor so they did a bunch of testing and it was all clear. She said she has no idea why it is so high ad that she wants me to me on steroids for the high level for the rest of my life - WHICH IS SO WRONG because I have done some research since then and it turns out it is NOT a good idea to take cortisol levels during any drug withdrawal as they will be sky rocket high during withdrawal and this is only TEMPORARY.
Interesting stuff. Again, health care providers and lack of knowledge. Just wanting to push more drugs.
Posted 30 October 2019 - 04:39 PM
Bloody hell - what is wrong with these people?!
Chronic stress can produce over 1000nmol/L without raising alarm. Especially if this was a one-off. Sure, if this is measured again at the relevant intervals, but you are right on the money - this is wrong.
Steroids long term will screw you up big time. I don't go near them even for one dose. My GP pushes them like candy to make sure infections are cleared up. I tell him where he can put his steroids.
Let it be for a while and have another test a little further down the line, and I am telling you, it will be lower as I am sure you will agree.
Posted 30 October 2019 - 04:45 PM
135 is low... I think 110 is baseline to consider adrenal failure... This doc needs her bonce screwed back on the right way...
Anything up to and including 300-350 is OK for a morning reading. Bit suspect at the upper limit, but 135 is low unless there is a good reason for it.
Posted 30 October 2019 - 04:47 PM
YES EXACTLY THANK YOU!!!!! Honestly I am just so fed up with the lack of knowledge! If I, a normal citizen, can find this information on even a quick google search, HOW CAN THEY NOT EVEN KNOW AS A SPECIALIST
I had issues with my left ear a while back. Two doctors and three specialists later and they found nothing. Later that week after the third "specialist" I correctly diagnosed myself with acute TMJ.
Sure I am in research myself, but I am not an MD.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users